A 50-year-old woman with a history of Crohn’s disease treated with adalimumab presented with left hand pain and duskiness. Angiogram showed non-filling of the radial and digital arteries of the hand. Antiphospholipid antibody testing was positive, leading to a diagnosis of antitumour necrosis factor-induced antiphospholipid syndrome. Adalimumab was discontinued, and she was treated with the vitamin K antagonist warfarin and low-dose aspirin. Upon resolution of the antiphospholipid antibodies, she was transitioned to aspirin alone without recurrence of thrombosis.
- biological agents
- systemic lupus erythematosus
Statistics from Altmetric.com
Contributors SC contributed to the conception and design, acquisition of data and analysis of data for this manuscript. SMC and JSK contributed to the conception and design, as well as analysis of data for this manuscript. All authors gave final approval of this draft before submission.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.